Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Coughing, chest and back pain, metallic taste in mouth after removal of gall bladder. What can be going on?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
I had my gallbladder removed 3 weeks ago....since then I have had a slight cough, it is getting worse and now my chest and back hurt a little and the taste after I cough tastes like some sort of metal.......what can be going on? They did put me to sleep with a breathing tube.....
Posted Sat, 15 Sep 2012 in Lung and Chest disorders
Answered by Dr. Arnab Maji 1 hour later

Thanks for your query.

Your problems suggest that we need to rule out certain post-operative complications. I would be grateful if you can answer the following questions:
1. Is there any fever associated with it?
2. Was it a laparoscopic surgery or open surgery?
3. Is cough associated with heart burn?
4. Was your pre-operative lung check-up normal?
5. Do you smoke?

Post-operatively lung infection, basal atelectasis, GERD or aggravation of underlying chest problems all are possibilities in this clinical set-up.

Once I have the answers, we’d be able to discuss this better

God bless .

Dr. Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor